Alert archive / Hawaii / Red Flag Warnings in 2011

Red Flag Warning 1, NWS Honolulu, HI

October 3, 2011

NWS Honolulu, HI issued this red flag warning at Oct 3, 2011, 10:08 AM HST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 3, 2011, 10:08 AM HST (20:08 UTC)
Expired
Oct 4, 2011, 3:22 PM HST
In force
29 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WWHW80 PHFO 032008
RFWHFO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1008 AM HST MON OCT 3 2011

...RED FLAG WARNING THROUGH TUESDAY AFTERNOON...

.PERSISTENT DRY CONDITIONS AND INCREASING TRADE WINDS WILL POSE AN
INCREASED THREAT FOR WILDFIRES ESPECIALLY OVER LEEWARD AREAS.

HIZ003-005-006-009-011-013-018-019-021-023-024-026-040415-
/O.NEW.PHFO.FW.W.0001.111003T2008Z-111005T0400Z/
KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-OLOMANA-
WAIANAE MOUNTAINS-MOLOKAI LEEWARD-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-
KOHALA-
1008 AM HST MON OCT 3 2011

...RED FLAG WARNING IN EFFECT UNTIL 6 PM HST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A RED FLAG
WARNING WHICH IS IN EFFECT UNTIL 6 PM HST TUESDAY.

* AFFECTED AREA...LEEWARD LOCATIONS OF ALL HAWAIIAN ISLANDS

* WINDS...EAST 15 TO 25 MPH WITH HIGHER GUSTS.

* TIMING...NOW THROUGH 6 PM HST TUESDAY.

* RELATIVE HUMIDITY...VERY DRY CONDITIONS WILL CAUSE RELATIVE
  HUMIDITY VALUES TO DROP TO 40 TO 45 PERCENT DURING THE AFTERNOON
  HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL. A RED FLAG WARNING DOES NOT
PREDICT NEW FIRE STARTS.

&&

$$

BURKE
4 follow-up statements
051 
WWHW80 PHFO 040136
RFWHFO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
336 PM HST MON OCT 3 2011

...RED FLAG WARNING THROUGH TUESDAY AFTERNOON...

.PERSISTENT DRY CONDITIONS AND BREEZY TRADE WINDS WILL POSE AN
INCREASED THREAT FOR WILDFIRES ESPECIALLY OVER LEEWARD AREAS.

HIZ003-005-006-009-011-013-018-019-021-023-024-026-040945-
/O.CON.PHFO.FW.W.0001.000000T0000Z-111005T0400Z/
KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-OLOMANA-
WAIANAE MOUNTAINS-MOLOKAI LEEWARD-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-
KOHALA-
336 PM HST MON OCT 3 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY. 

* AFFECTED AREA...LEEWARD LOCATIONS OF ALL HAWAIIAN ISLANDS

* WINDS...EAST 15 TO 25 MPH WITH HIGHER GUSTS.

* TIMING...NOW THROUGH 6 PM HST TUESDAY.

* RELATIVE HUMIDITY...AS LOW AS 44 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL. A RED FLAG WARNING DOES NOT
PREDICT NEW FIRE STARTS.

&&

$$

BURKE
859 
WWHW80 PHFO 040937
RFWHFO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1137 PM HST MON OCT 3 2011

...RED FLAG WARNING THROUGH TUESDAY AFTERNOON...

.PERSISTENT DRY CONDITIONS AND BREEZY TRADE WINDS POSE A THREAT
FOR WILDFIRES ESPECIALLY OVER LEEWARD AREAS.

HIZ003-005-006-009-011-013-018-019-021-023-024-026-041745-
/O.CON.PHFO.FW.W.0001.000000T0000Z-111005T0400Z/
KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-OLOMANA-
WAIANAE MOUNTAINS-MOLOKAI LEEWARD-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-
KOHALA-
1137 PM HST MON OCT 3 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY. 

* AFFECTED AREA...LEEWARD LOCATIONS OF ALL HAWAIIAN ISLANDS

* WINDS...EAST 15 TO 25 MPH WITH HIGHER GUSTS.

* TIMING...NOW THROUGH 6 PM HST TUESDAY.

* RELATIVE HUMIDITY...AS LOW AS 44 PERCENT DURING THE AFTERNOON
  HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL. A RED FLAG WARNING DOES NOT
PREDICT NEW FIRE STARTS.

&&

$$

CRAIG
839 
WWHW80 PHFO 041731
RFWHFO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
731 AM HST TUE OCT 4 2011

...RED FLAG WARNING THROUGH TUESDAY AFTERNOON...

.RELATIVELY DRY CONDITIONS AND BREEZY TRADE WINDS POSE A THREAT FOR
WILDFIRES ESPECIALLY OVER LEEWARD AREAS.

HIZ003-005-006-009-011-013-018-019-021-023-024-026-050145-
/O.CON.PHFO.FW.W.0001.000000T0000Z-111005T0400Z/
KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-OLOMANA-
WAIANAE MOUNTAINS-MOLOKAI LEEWARD-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-
KOHALA-
731 AM HST TUE OCT 4 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING.

* AFFECTED AREA...LEEWARD LOCATIONS OF ALL HAWAIIAN ISLANDS

* WINDS...EAST 15 TO 25 MPH WITH HIGHER GUSTS.

* TIMING...NOW THROUGH 6 PM HST TUESDAY.

* RELATIVE HUMIDITY...AS LOW AS 44 PERCENT DURING THE AFTERNOON 
  HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL. A RED FLAG WARNING DOES NOT
PREDICT NEW FIRE STARTS.

&&

$$
071 
WWHW80 PHFO 050122
RFWHFO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
322 PM HST TUE OCT 4 2011

...RED FLAG WARNING CANCELED...

.THE FIRE WEATHER THREAT HAS DECREASED.

HIZ003-005-006-009-011-013-018-019-021-023-024-026-050230-
/O.CAN.PHFO.FW.W.0001.000000T0000Z-111005T0400Z/
KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-OLOMANA-
WAIANAE MOUNTAINS-MOLOKAI LEEWARD-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-
KOHALA-
322 PM HST TUE OCT 4 2011

...RED FLAG WARNING IS CANCELLED FOR LEEWARD LOCATIONS...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CONCEALED THE RED
FLAG WARNING. 

WINDS AND HUMIDITY HAVE DECREASED JUST BELOW WARNING CRITERIA FOR
LEEWARD AREAS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this red flag warning went out at Oct 3, 10:00 AM HST, 8 minutes earlier.

Area forecast discussion, Oct 3, 10:00 AM HST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST MON OCT 3 2011

.SYNOPSIS...
HIGH PRESSURE NORTH OF THE STATE WILL PROVIDE A TYPICAL TRADE WIND
WEATHER PATTERN THROUGH THE WEEK. CLOUDS AND PASSING SHOWERS WILL
FAVOR WINDWARD AND MAUKA AREAS WITH GENERALLY FAIR WEATHER OVER MOST
LEEWARD LOCATIONS.

&&

.DISCUSSION...
HIGH PRESSURE IS BUILDING IN NORTH OF THE STATE. THIS WILL CAUSE OUR
TRADE WINDS TO PICK UP FROM RECENT LEVELS. THESE STRONGER WINDS ARE
EXPECTED TO LAST INTO THURSDAY. THE HIGH WILL MOVE EASTWARD DURING
THE WEEK AND WILL EVENTUALLY END UP FAR TO THE NORTHEAST OF THE
STATE BY LATER IN THE WEEK. THIS WILL CAUSE THE WINDS TO DROP OFF A
BIT LATER THIS WEEK AND ON INTO THE WEEKEND.

AS FAR AS PRECIPITATION GOES...PASSING SHOWERS WILL FAVOR WINDWARD
AND MAUKA AREAS DURING THE WEEK WITH JUST ISOLATED SHOWERS OVER SOME
LEEWARD LOCATIONS. WITH NO SIGNIFICANT TROUGHING IN THE ISLAND
VICINITY
MOST SHOWERS WILL BE LIGHT AND BRIEF AND DEPENDENT ON AVAILABLE
MOISTURE RIDING IN ON THE TRADES.

&&

.MARINE...
THE STRONGER TRADE WINDS WILL PRODUCE SMALL CRAFT ADVISORY
CONDITIONS ACROSS THE USUAL WINDY WATERS AROUND MAUI COUNTY AND THE
BIG ISLAND TODAY THROUGH THURSDAY.

BOTH THE LANAI AND BARBERS POINT BUOYS SHOW THE FORERUNNERS OF THE
NEW SOUTH SWELL HAVE ARRIVED ALONG OUR SOUTH FACING SHORES. SURF
WILL SLOWLY BUILD OVER THE NEXT COUPLE OF DAYS LIKELY PEAKING DURING
THE LATE TUESDAY THROUGH WEDNESDAY TIME PERIOD. A HIGH SURF ADVISORY
WILL BE ISSUED THIS AFTERNOON FOR THIS EVENT. THIS SWELL WILL SLOWLY
THROUGH THE LATTER HALF OF THE WEEK. THERE WILL ALSO BE A SERIES OF
SMALL NORTH AND NORTHWEST SWELLS DURING THE WEEK.

&&

.FIRE WEATHER...
THE KEETCH BYRAM DROUGHT INDEX /KBDI/ USED TO EVALUATE THE POTENTIAL
FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS THE STATE HAS RISEN TO
606 AT THE HONOLULU INTERNATIONAL AIRPORT. WINDS WILL BE CLOSE TO
ADVISORY CRITERIA BASED ON YESTERDAYS READINGS AND RH VALUES WILL
LIKELY DROP BELOW 45% FOR SEVERAL HOURS DURING THE AFTERNOON TIME
FRAME. THUS A RED FLAG WARNING HAS BEEN ISSUED FOR PARTS OF THE
STATE MAINLY OVER THE LEEWARD ZONES.

&&

.AVIATION...
VFR WILL BE RULE FOR TODAY WITH PASSING SCT CI AOA FL300. ANY SHORT
LIVED MVFR CONDITIONS WILL BE CONFINED TO WINDWARD TERRAIN. MOD-STG
GUSTY TRADES WILL PRODUCE MOD LLVL TURB LEE OF THE MOUNTAINS. AIRMET
TANGO WILL LIKELY CONTINUE THROUGH TOMORROW.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM HST TUESDAY FOR KAUAI LEEWARD-OAHU
SOUTH SHORE-WAIANAE COAST-OLOMANA-WAIANAE MOUNTAINS-MOLOKAI
LEEWARD-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-
KONA-SOUTH BIG ISLAND-KOHALA.

SMALL CRAFT ADVISORY UNTIL 9 AM HST THURSDAY FOR MAALAEA BAY-
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG
ISLAND SOUTHEAST WATERS.

&&

SYNOPSIS...BURKE
DISCUSSION...BURKE
MARINE...BURKE
FIRE WEATHER...BURKE
AVIATION...DEJESUS

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 3:45 PM HSTSmall Craft AdvisoryHFO3 days

Nearby

Red Flag Warnings in Hawaii, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.